DrugsNews.net

Drugs Xagena

Xagena Mappa
Medical Meeting
Ematobase.it
Dermabase.it

Liver injury caused by Tysabri


Biogen ldec and Elan have informed HealthCare Profesionals of new safety information regarding Tysabri ( Natalizumab ). The full Prescribing Information has been revised to add to the Warnings and Precautions section information related to clinically significant liver injury that has been reported in patients treated with Tysabri in the post-marketing setting.

The following Warning has been added to the Prescribing Infomatian:

Clinically significant liver injury has been reported in patients treated with Tysabri in the postmarketing setting. Signs of liver injury, including markedly elevated serum hepatic enzymes and elevated total bilirubin, occurred as early as six days after the first dose; signs of liver injury have also been reported for the first time after multiple doses.

In same patients, liver injury recurred upon rechallenge, providing evidence that Tysabri caused the injury. The combination of transaminase elevations and elevated bilirubin without evidence of obstruction is generally recognized as an important predictor of severe liver injury that may teed to death or the need for a liver transplant in some patients.

Tysabri should be discontinued in patients with jaundice or other evidence of significant liver injury (eg., laboratory evidence ).

Additionally, the Patient Counseling section has been updated to instruct physicians to inform their patients that Tysabri may cause liver injury.

Patients should be instructed to read the Medication Guide for symptoms of liver damage.

Source: FDA, 2008

XagenaMedicine_2008



Indietro